Alert archive / Hawaii / Flash Flood Warnings in 2026

Flash Flood Warning 2, NWS Honolulu, HI

February 7, 2026Hawaii County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Feb 7, 2026, 6:13 PM HST for Hawaii County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2026, 6:13 PM HST (04:13 UTC)
Expired
Feb 7, 2026, 9:00 PM HST
In force
3 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Hawaii County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 14 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 77 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 4.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2026-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2026-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WGHW50 PHFO 080413
FFWHFO
HIC001-080700-
/O.NEW.PHFO.FF.W.0002.260208T0413Z-260208T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
613 PM HST Sat Feb 7 2026

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 900 PM HST.

* At 613 PM HST, radar indicated heavy rain over the Hamakua Coast, 
  with the heaviest rain falling in and around Honokaa. Rain was 
  falling at a rate of 4 to 5 inches per hour. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
  Kapaau, Honokaa, Waipio Valley, Kamuela, Kukuihaele, Waimanu 
  Valley, Pololu Valley, Paauilo, Kawaihae, Kohala Ranch, Halaula, 
  Hawi, Ookala, Laupahoehoe, Ninole and Mahukona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

The heavy rains may cause rock and mudslides in steep terrain areas.

&&

This warning may need to be extended beyond 900 PM HST if flooding 
persists.

This Flash Flood Warning replaces the previously issued Flood 
Advisory that was in effect for The island of Hawaii in Hawaii 
County.

LAT...LON 2003 15584 2010 15590 2020 15592 2026 15590
      2029 15585 2026 15576 2014 15559 2011 15544
      1999 15521 1992 15514 1990 15532 1992 15551
      2000 15584

FLASH FLOOD...RADAR INDICATED

$$

JELSEMA
3 follow-up statements
040 
WGHW70 PHFO 080509
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
709 PM HST Sat Feb 7 2026

HIC001-080700-
/O.CON.PHFO.FF.W.0002.000000T0000Z-260208T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
709 PM HST Sat Feb 7 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM HST THIS EVENING 
FOR THE ISLAND OF HAWAII IN HAWAII COUNTY...

At 709 PM HST, radar indicated heavy rain over the Hamakua Coast, 
with the heaviest rain falling between Waipio Valley and 
Laupahoehoe. Rain was falling at a rate of 3 to 4 inches per hour in 
the heaviest showers. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flooding in drainages, streams, rivers, roads,
         properties, and other low-lying areas. Public road
         closures possible in some areas. Landslides are possible
         in steep terrain.

Some locations that will experience flash flooding include...
  Kapaau, Honokaa, Waipio Valley, Kamuela, Kukuihaele, Waimanu 
  Valley, Pololu Valley, Paauilo, Kawaihae, Kohala Ranch, Halaula, 
  Hawi, Ookala, Laupahoehoe, Ninole and Mahukona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

The heavy rains may cause rock and mudslides in steep terrain areas.

&&

LAT...LON 2003 15584 2010 15590 2020 15592 2026 15590
      2029 15585 2026 15576 2014 15559 2011 15544
      1999 15521 1992 15514 1990 15532 1992 15551
      2000 15584

FLASH FLOOD...RADAR INDICATED

$$

JELSEMA
746 
WGHW70 PHFO 080609
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
809 PM HST Sat Feb 7 2026

HIC001-080700-
/O.CON.PHFO.FF.W.0002.000000T0000Z-260208T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
809 PM HST Sat Feb 7 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM HST THIS EVENING 
FOR THE ISLAND OF HAWAII IN HAWAII COUNTY...

At 809 PM HST, radar indicated moderate to heavy rain over the 
Hamakua Coast between Hakalau and Upolu Point. Rainfall intensity 
has diminished some, but was still falling at a rate of 1 to 2 
inches per hour. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flooding in drainages, streams, rivers, roads,
         properties, and other low-lying areas. Public road
         closures possible in some areas. Landslides are possible
         in steep terrain.

Some locations that will experience flash flooding include...
  Kapaau, Honokaa, Waipio Valley, Kamuela, Kukuihaele, Waimanu 
  Valley, Pololu Valley, Paauilo, Kawaihae, Kohala Ranch, Halaula, 
  Hawi, Ookala, Laupahoehoe, Ninole and Mahukona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

The heavy rains may cause rock and mudslides in steep terrain areas.

&&

LAT...LON 2003 15584 2010 15590 2020 15592 2026 15590
      2029 15585 2026 15576 2014 15559 2011 15544
      1999 15521 1992 15514 1990 15532 1992 15551
      2000 15584

FLASH FLOOD...RADAR INDICATED

$$

JELSEMA
188 
WGHW70 PHFO 080656
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
856 PM HST Sat Feb 7 2026

HIC001-080706-
/O.EXP.PHFO.FF.W.0002.000000T0000Z-260208T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
856 PM HST Sat Feb 7 2026

...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM HST THIS EVENING FOR THE 
ISLAND OF HAWAII IN HAWAII COUNTY...

The heaviest rain has diminished and significant flooding is no 
longer expected to pose a threat. Minor flooding and ponding of 
water will continue, so this warning has been replaced by a Flood 
Advisory.

A Flood Watch remains in effect until 600 PM HST Monday for 
Kahoolawe, Kauai, Lanai, Maui, Molokai, Niihau, Oahu, and the Big 
Island.

&&

LAT...LON 2003 15584 2010 15590 2020 15592 2026 15590
      2029 15585 2026 15576 2014 15559 2011 15544
      1999 15521 1992 15514 1990 15532 1992 15551
      2000 15584

$$

JELSEMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 7, 3:28 PM HST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 7, 3:28 PM HST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
328 PM HST Sat Feb 7 2026

.SYNOPSIS...
A cold front is slowing as it moves over the Alenuihaha Channel
towards the Big Island this afternoon. This frontal boundary
combined with increasing moisture and a disturbance aloft, will
bring the potential for heavy rainfall, flash flooding, and a few
rumbles of thunder through Monday. Breezy north to northeasterly
winds will continue to fill in behind the front, with the trades
then becoming very windy Sunday into Monday as strong high
pressure builds north of the state. Conditions will gradually
improve by mid to late next week, though breezy and showery trade
wind weather is expected to persist.

&&

.DISCUSSION...
Satellite and radar imagery this afternoon show mostly cloudy and
unsettled conditions across the state. A cold front moved across
Kauai and Oahu overnight into the early morning hours, then
through Maui County earlier today, bringing gusty north to
northeasterly winds in its wake along with periods of moderate to
heavy rainfall. As of around 2:30 PM, the front appears to be
slowly pushing across the Alenuihaha Channel toward the Big
Island.

Over the past 24 hours, north- and east-facing areas of Kauai,
Oahu, and Molokai have generally received 2 to 4 inches of
rainfall, much of which fell as the front passed through. Rainfall
rates have mostly remained manageable, limiting flooding impacts
overall. One exception occurred earlier today over Molokai, where
higher rates prompted a Flood Advisory. Since then, rainfall
rates have eased somewhat, with showers lingering near the frontal
boundary and broader stratiform showers streaming northeastward
across the western end of the state this afternoon. More recently,
heavier showers have developed over the North Kohala district of
the Big Island, prompting the issuance of a Flood Advisory there
as well.

This front will continue to slow and eventually stall and
dissipate in the vicinity of Maui County and the Big Island
heading into this evening. This feature will continue to be the
main focus for heavy showers through the evening, making the
flooding threat locations highly dependent on where this axis of
deep moisture and convergence sets up. Then as the front
dissipates, the moisture and forcing will become more diffuse
across the state, making it harder to pinpoint where and when the
heaviest rainfall will occur. High resolution model guidance
continues to show windward areas anywhere between Oahu and the Big
Island being the main focus for the highest rainfall through
Monday, making windward portions of Maui County the most likely to
see flooding during this period. However, the flooding threat
remains statewide and thus the Flood Watch remains in effect for
all islands. With the instability from the upper level disturbance
moving overhead, a few isolated thunderstorms may develop within
this shower activity, but chances remain low.

In addition to the flooding threat, damaging winds will become a
concern late Sunday into Monday as high pressure builds in from
the north and a surface trough develops and deepens into a low
west of the state. The resulting tightening pressure gradient
between these surface features will strengthen the trade winds
late Sunday into Monday, with the potential for High Wind Warning
level gusts (60+ mph) across mainly leeward downsloping areas or
in showers. The main impacts will likely be power outages, downed
trees (especially with saturated soils), and difficulty traveling
in high-profile vehicles. A High Wind Warning is now in effect for
most locations across the state Sunday through Monday.

Finally, winter weather impacts are possible for the Big Island
summits this weekend. As deep moisture overspreads the island, an
upper level disturbance nudges in from the northwest, and
temperatures aloft drop below freezing, conditions will become
favorable for heavy snowfall at the summits. As a result, a Winter
Storm Warning has been issued for the summits of Mauna Kea and
Mauna Loa from Sunday morning through Monday afternoon.

Conditions will gradually improve for the middle and latter
portion of next week, although a somewhat showery and breezy trade
wind pattern will likely persist.

&&

.AVIATION...
A stalled front over the central part of the state will be
enhanced by an upper trough to the west. AIRMET Sierra is posted
for tempo mountain obscurations above 2000 feet for all smaller
islands and likely continuing tonight into Sunday. MVFR with
localized IFR conditions will occur throughout the day. Clouds
will likely fill in over the Big Island later today making AIRMET
Sierra possible here as well.

AIRMET Tango posted for tempo moderate turbulence across all
smaller islands and adjacent waters due to the weather system over
the state. Moderate turbulence may occur across all portions of
these islands up to FL320.

Light icing is expected in cloud layer 120-FL230 from Kauai to
Maui.

&&

.MARINE...
Winds will increase significantly over the next 24 hours. A front
currently located near Maui will drift southward and dissipate
overnight. As confirmed by ASCAT passes last evening and this
morning, robust high pressure building north of the front is
driving fresh to strong northeast trade winds along and north of
the feature, while weaker easterly flow persists around the Big
Island. A Small Craft Advisory (SCA) remains in effect for all
waters from Kauai to Maui due to a combination of these winds and
large seas in excess of 10 feet, mainly in west-northwest swell.
The swell will lower tonight, but the stronger trade winds and the
coverage of the SCA will spread to all Hawaiian waters as the
front dissipates. As the high builds and low pressure develops
several hundred miles southwest of the islands on Sunday, trade
winds will strengthen to near gale to gale force over most waters
Sunday afternoon through Monday, and the Gale Watch has been
upgraded to a Gale Warning for all Hawaiian waters for this time.
In addition, expect heavy showers and isolated thunderstorms
through Monday. Winds are expected to ease some on Tuesday, but
trade will remain in the strong range with some near gales over
the windier waters through at least Wednesday.

A large west-northwest swell (295-310 degrees) peaked last night
and will gradually lower tonight and Sunday. Buoy observations
support downgrading the High Surf Warning (HSW) to a High Surf
Advisory (HSA) for exposed north and west facing shores from
Kauai to Maui, while the HSA for west facing shores of the Big
Island will be extended through tonight. Surf on all islands will
decline below HSA thresholds by Sunday morning. Small to moderate
north-northwest to northwest swells will prevail through the
remainder of the week.

Large and very rough seas will develop on Sunday as trade winds
strengthen. East shore surf should rise above the HSA threshold
Sunday night, with the potential for surf to reach the HSW level
Monday and Tuesday on Kauai and Oahu. Large east shore surf will
slowly decline Tuesday into Wednesday but will still remain
somewhat elevated through the remainder of the week. Surf along
south facing shores will remain small with some small background
south-southwest energy expected throughout the first half of next
week. Select southern exposures exposed to the wind swell will
likely see some larger waves as well.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday afternoon for Niihau-Kauai Leeward-
Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central
Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-
Maui Leeward West-Haleakala Summit-Kona-Kohala-Big Island
Interior-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai-
Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley
North-Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-Big Island
Southeast-Big Island East-Big Island North.

High Surf Advisory until 6 AM HST Sunday for Niihau-Kauai
Leeward-Waianae Coast-Oahu North Shore-Maui Windward West-Kona-
Kohala-Kauai North-Molokai Windward-Molokai North-Molokai West-
Maui Central Valley North-Windward Haleakala.

High Wind Warning from 6 AM Sunday to 6 PM HST Monday for Niihau-
Kauai Leeward-Kauai Mountains-Waianae Coast-Oahu North Shore-
Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Kohala-Big Island Interior-
Kauai North-Kauai East-Kauai South-Honolulu Metro-Ewa Plain-
Koolau Windward-Koolau Leeward-Molokai-Lanai Windward-Lanai
Leeward-Lanai South-Maui Central Valley North-Maui Central
Valley South-Windward Haleakala-Kipahulu-South Maui/Upcountry-
South Haleakala-Big Island South-Big Island Southeast-Big Island
North.

Winter Storm Warning from 6 AM Sunday to 6 PM HST Monday for Big
Island Summits.

Small Craft Advisory until 6 AM HST Sunday for all Hawaiian
waters-

Gale Warning from 6 AM Sunday to 6 PM HST Monday for all
Hawaiian waters-

&&

DISCUSSION...Farris
AVIATION...Foster
MARINE...Wroe

In the hours before

Local storm report, Feb 7, 12:19 PM HST, 5 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
1219 PM HST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     Non-Tstm Wnd Gst Kahului                 20.87N 156.46W
02/07/2026  M62 MPH          Maui               HI   ASOS

&&

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:24 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Feb 7, 3:08 PM HSTHigh Wind WarningHFOHawaii, Honolulu, Kauai, Kalawao48 hr
Feb 7, 3:09 PM HSTWinter Storm WarningHFOHawaii45 hr
Feb 7, 3:18 PM HSTGale WarningHFO4 days
Feb 7, 5:56 PM HSTAreal Flood AdvisoryHFOHawaii17 min
Feb 7, 6:22 PM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao12 hr
Feb 7, 8:17 PM HSTAreal Flood AdvisoryHFOKauai2 hr
Feb 7, 8:56 PM HSTAreal Flood AdvisoryHFOHawaii15 hr
Feb 8, 9:13 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Feb 8, 1:41 PM HSTAreal Flood AdvisoryHFOKalawao18 hr

Nearby

Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.